Asymptotics of a non-planar rod in non-linear elasticity - Archive ouverte HAL Access content directly
Journal Articles Asymptotic Analysis Year : 2006

Asymptotics of a non-planar rod in non-linear elasticity

Abstract

We study the asymptotic behavior of a non-linear elastic material lying in a thin neighborhood of a non-planar line when the diameter of the section tends to zero. We first estimate the rigidity constant in such a domain then we prove the convergence of the three-dimensional model to a one-dimensional model. This convergence is established in the framework of Γ-convergence. The resulting model is the one classically used in mechanics. It corresponds to a non-extensional line subjected to flexion and torsion. The torsion is an internal parameter which can eventually by eliminated but this elimination leads to a non-local energy. Indeed the non-planar geometry of the line couples the flexion and torsion terms.
Fichier principal
Vignette du fichier
pideri-seppecher.pdf (226.56 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00527296 , version 1 (18-10-2010)

Identifiers

  • HAL Id : hal-00527296 , version 1

Cite

Catherine Pideri, Pierre Seppecher. Asymptotics of a non-planar rod in non-linear elasticity. Asymptotic Analysis, 2006, 48 (1-2), pp.33-54. ⟨hal-00527296⟩

Collections

UNIV-TLN IMATH
123 View
107 Download

Share

Gmail Mastodon Facebook X LinkedIn More